Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 20, 2010, 4:01 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 20, 2010, 4:01 PM CST (22:01 UTC)
- Expired
- Jan 20, 2010, 4:45 PM CST
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 4:15 PM CST | TORNADO | 10 Se Amite, LA | SHERIFFS DEPUTIES VISUALLY TRACKING A TORNADO ON LA 1062 NEAR LORANGER. |
| Jan 20, 4:20 PM CST | HAIL 1.75 | 10 Se Amite, LA | OCCURRING WHILE TORNADO BEING VISUALLY TRACKED NEAR LORANGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 20, 3:13 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -432 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
928
WFUS54 KLIX 202201
TORLIX
LAC105-117-202245-
/O.NEW.KLIX.TO.W.0001.100120T2201Z-100120T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
WEST CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
* UNTIL 445 PM CST
* AT 401 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
INDEPENDENCE...OR 7 MILES NORTH OF HAMMOND...MOVING NORTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILMER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3082 9007 3070 9022 3071 9025 3069 9024
3053 9045 3064 9056 3092 9029
TIME...MOT...LOC 2202Z 223DEG 21KT 3062 9046
$$2 follow-up statements
583
WWUS54 KLIX 202216
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CST WED JAN 20 2010
LAC105-117-202245-
/O.CON.KLIX.TO.W.0001.000000T0000Z-100120T2245Z/
WASHINGTON LA-TANGIPAHOA LA-
416 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR EAST
CENTRAL TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES...
AT 415 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR LORANGER...OR 10 MILES SOUTHEAST OF
AMITE...MOVING EAST AT 20 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3082 9007 3071 9021 3071 9025 3069 9024
3067 9026 3060 9039 3064 9044 3092 9029
TIME...MOT...LOC 2216Z 248DEG 17KT 3064 9038
$$857
WWUS54 KLIX 202231
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CST WED JAN 20 2010
LAC105-117-202245-
/O.CON.KLIX.TO.W.0001.000000T0000Z-100120T2245Z/
WASHINGTON LA-TANGIPAHOA LA-
431 PM CST WED JAN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR EAST
CENTRAL TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES...
AT 430 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED 15 MILES SOUTHWEST OF
FRANKLINTON...OR 12 MILES EAST OF AMITE...MOVING EAST AT 20 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3082 9007 3071 9021 3071 9025 3069 9024
3067 9026 3064 9034 3073 9037 3086 9016
TIME...MOT...LOC 2231Z 248DEG 17KT 3068 9030
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 12:14 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 20, 12:14 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 PM CST WED JAN 20 2010
.AVIATION...
SURGE OF LOW LEVEL MOISTURE CONTINUES FROM THE SOUTHWEST WILL
RESULT IN IFR TO OCCASIONALLY MVFR CIGS AT ALL FOUR TAF SITES
THROUGH THIS AFTERNOON. WINDS WILL SLOWLY INCREASE ALONG WITH RAIN
COVERAGE. THESE FEATURES WILL ONLY SLIGHTLY IMPROVE CONDITIONS
OVERNIGHT. AFTER RAINFALL...BTR...MSY AND MCB MAY RETURN TO IFR
CONDITIONS BETWEEN 07Z AND 13Z THURSDAY. GPT WILL REMAIN AT THE
TOP END OF IFR THROUGH THURSDAY MORNING.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 9 PM WEDNESDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM.
&&Hazardous weather outlook, Jan 20, 10:41 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1041 AM CST WED JAN 20 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-211645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1041 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... A STRONG FRONTAL SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND STRONG DAMAGING WINDS...THOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. ADDITIONALLY...SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH THIS SYSTEM...WHICH COULD PRODUCE PONDING OF WATER ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 10. MARINE... SMALL CRAFT ADVISORIES WILL BEGIN AT 9 PM TODAY FOR THE OPEN GULF COASTAL WATERS AS WINDS INCREASE THROUGH THE DAY. CAUTION STATEMENTS MAY BE POSTED FOR THE LAKES BY THIS EVENING. RIVER FLOODING... THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE NEAR MORGAN CITY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE WEATHER... A SECOND STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION SATURDAY OR SUNDAY. THE POTENTIAL EXISTS FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE AREA. MARINE... SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE THROUGH THURSDAY. WINDS OF 20 TO 30 KNOTS AND SEAS OF UP TO 8 FEET ARE EXPECTED. THE WORST CONDITIONS WILL OCCUR BEYOND 20 NAUTICAL MILES FROM SHORE. ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED OVER THE WEEKEND. RIVER FLOODING... THE ATCHAFALAYA RIVER WILL REMAIN ABOVE FLOOD STAGE NEAR MORGAN CITY THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATER TODAY. ADDITIONALLY...EMERGENCY MANAGEMENT AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE CONCERNING THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. 95/DM
In the hours before
Special weather statement, Jan 20, 12:49 PM CST, 3 hours 12 minutes before
MSZ082-201945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1249 PM CST WED JAN 20 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY... AT 1248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ESCATAWPA...OR ABOUT 3 MILES EAST OF ESCATAWPA...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY EAST HALF OF JACKSON COUNTY. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 20, 1:20 PM CST, 2 hours 41 minutes before
LAZ059>064-067>070-202015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 120 PM CST WED JAN 20 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF CUT OFF...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAFITTE...BARATARIA...JEAN LAFITTE...MYRTLE GROVE...WESTWEGO...MARRERO...HARVEY...BELLE CHASSE...TIMBERLANE...GRETNA...TERRYTOWN...VIOLET...NEW ORLEANS AND CHALMETTE. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jan 20, 2:33 PM CST, 1 hour 28 minutes before
LAZ059-061>064-069-070-202100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 233 PM CST WED JAN 20 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTHWEST OF BELLE CHASSE... OR ABOUT 3 MILES SOUTHWEST OF LAFITTE...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BARATARIA...LAFITTE...JEAN LAFITTE...YSCLOSKEY...VIOLET... TIMBERLANE...TERRYTOWN...CHALMETTE AND BELLE CHASSE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:26 PM CST, 35 minutes before
LAZ070-202230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. BERNARD PARISH... AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES EAST OF CHALMETTE...OR ABOUT OVER YSCLOSKEY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISH. THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:35 PM CST, 26 minutes before
LAZ038-050-202215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CST WED JAN 20 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH... AT 331 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AMITE...OR ABOUT 6 MILES WEST OF INDEPENDENCE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... INDEPENDENCE...AMITE AND WILMER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 20, 3:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL INDEPENDENCE 30.64N 90.51W
01/20/2010 E1.75 INCH TANGIPAHOA LA EMERGENCY MNGR
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:14 AM CST | Small Craft Advisory | LIX | 32 hr | |
| Jan 20, 6:47 AM CST | Marine Dense Fog Advisory | LIX | 5 hr | |
| Jan 20, 8:20 AM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 5 more | 2 hr |
| Jan 20, 12:26 PM CST | River Flood Warning | LIX | Saint Tammany, Washington | 35 days |
| Jan 20, 12:26 PM CST | River Flood Warning | LIX | Saint Tammany | 34 days |
| Jan 20, 3:14 PM CST | Special Marine Warning | LIX | 61 min | |
| Jan 20, 3:22 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 53 min |
| Jan 20, 3:42 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 33 min |
| Jan 20, 4:07 PM CST | Special Marine Warning | LIX | 83 min | |
| Jan 20, 4:10 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 65 min |
| Jan 20, 4:24 PM CST | Special Marine Warning | LIX | 36 min | |
| Jan 20, 4:28 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 34 min |
| Jan 20, 4:41 PM CST | Tornado Warning | LIX | Washington | 34 min |
| Jan 20, 5:15 PM CST | Tornado Warning | LIX | Washington | 30 min |
| Jan 20, 5:29 PM CST | Special Marine Warning | LIX | 61 min | |
| Jan 20, 5:45 PM CST | Tornado Warning | LIX | Washington | 29 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.